A&E departments swamped with patients with AstraZeneca vaccine side-effects

By Leah Sinclair

A&E departments are being swamped by people who have developed mild side-effects from the AstraZeneca vaccine amid concerns the jab causes blood clots.

Emergency doctors told the Health Service Journal (HSJ) that a growing number of people are presenting to A&E units after having the jab.

Source… https://www.standard.co.uk/news/uk/astrazeneca-covid-vaccine-side-effects-a-e-swamped-b928986.html

Some have been advised to go to hospital by GPs.

Dr Katherine Henderson, the president of the Royal College of Emergency Medicine, confirmed this was the case to the Guardian.

“It’s definitely a thing,” she said.

“Colleagues across England are reporting this. All A&E departments are seeing an increase in the number of people reporting concerns after having the AstraZeneca vaccine.

“We are seeing people with mild headaches and persistent headaches but who are otherwise alright.”

Dr Henderson added that emergency departments and GPs are getting “a lot of queries” and thinks it’s an “understandable reaction by the public.”

“I can understand why people are anxious. If they are worried they need to get advice”, she said.

One A&E consultant told the HSJ: “We have seen huge numbers of AstraZeneca jab-associated headaches being sent in and, like all [emergency departments], we’re scrabbling to cobble together some guidance so as to sensibly reduce the number needing investigation. I gather some units are really, really struggling with this.”

It comes after the Joint Committee on Vaccination and Immunisation (JCVI) decided to restrict the jab to people over 30.

Nineteen people have died from rare blood clotting in the UK after taking the jab.

Countries around the world have restricted its use in younger people, including Australia and Germany.

On Friday, the European Medicines Authority (EMA) said it was investigating after five people who had the AstraZeneca jab developed capillary leak syndrome.

The rare condition results in blood leaking from tiny vessels into muscles which can cause a sudden drop in blood pressure. If left untreated this can cause organ failure.

However, the regulator said is it not yet clear whether there is a causal association between the jab and any blood conditions.

Source… https://www.standard.co.uk/news/uk/astrazeneca-covid-vaccine-side-effects-a-e-swamped-b928986.html

Spread the love

Leave a Reply

Your email address will not be published. Required fields are marked *